MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4, a5 patient information: information unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h6- health effect - impact code: 4625 used to capture sutures.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempt was made to obtain the missing information.However, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.".
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was inserted into the patient¿s eye and then removed.After the iol went into the eye the doctor noticed the capsular bag was compromised.She then removed the iol and implanted a 3-piece silicon sulcus lens from bausch and lomb.It¿s difficult to say if the iol contributed to the capsule tear.There was no patient injury.A suture was used to close the incision.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes; section d9: date returned to manufacturer: apr 3, 2024; section h3: evaluated by manufacturer: yes.Device evaluation: the complaint simplicity was visually inspected revealing that the plunger rod was fully advanced and the plunger rod was damaged/ bent.This damage is consistent with damage that could occur during shipping.No further issues were observed with the complaint simplicity.The lens was visually inspected under magnification revealing that the lens was coated in viscoelastic residue.The lens was cleaned and inspected and no issues were identified.No issues that could cause or contribute to the complaint issues reported were observed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18900019
Report Number3012236936-2024-00666
Device Sequence Number13075401
Product Code MJP
UDI-Device Identifier05050474747715
UDI-Public(01)05050474747715(17)240812
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown